Lagrangian submanifolds of the nearly Kahler S-3 x S-3 from minimal surfaces in S-3


Bektaş B. , Moruz M., Van der Veken J., Vrancken L.

PROCEEDINGS OF THE ROYAL SOCIETY OF EDINBURGH SECTION A-MATHEMATICS, vol.149, no.3, pp.655-689, 2019 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 149 Issue: 3
  • Publication Date: 2019
  • Doi Number: 10.1017/prm.2018.43
  • Title of Journal : PROCEEDINGS OF THE ROYAL SOCIETY OF EDINBURGH SECTION A-MATHEMATICS
  • Page Numbers: pp.655-689

Abstract

We study non-totally geodesic Lagrangian submanifolds of the nearly Kahler S-3 x S-3 for which the projection on the first component is nowhere of maximal rank. We show that this property can be expressed in terms of the so-called angle functions and that such Lagrangian submanifolds are closely related to minimal surfaces in S-3. Indeed, starting from an arbitrary minimal surface, we can construct locally a large family of such Lagrangian immersions, including one exceptional example. We also show that locally all such Lagrangian submanifolds can be obtained in this way.